I am on 35 mgs. of oxycodone per day. I control my constipation using mira-lax every other day. Dr. wants to change me to extended release ms-contin. Will this drug increase constipation? Thanks
Not necessarily. They are probably about the same actually. Both can cause constipation. It also depends on your system. Some people find one or the other is more constipating but for the most part they are about the same. Some people have an easier time with constipation when taking a long acting drug vs. a short acting drug but bottom line bboth drugs cause constipation. The only way to know for sure is to try it yourself and see how you do. I drink a lot of water and that helps me more than anything. I rarely have to take a laxative. If I find myself getting contipated I increase my fiber and water intake.
Hi! I am on 60 mg of long-acting morphine a day, along with 25-30 mg of short-acting oxcodone per day and I take miralax and it keeps me regular. Before I started on long-acting morphine, I was on tramadol and vicodin and I was a little constipated but eventually it let up enough for a couple movements per week without any laxatives. The morphine made using a laxative a requirement for me. However, since you are already using miralax, you shouldn't have any major issues with constipation if you switch or add long-acting morphine.
I should add that, I have to take miralax a couple (and sometimes) several days in a row before the constipation will let up. You may notice the relief isn't immediate when taking miralax while on morphine. But like DzooBaby said, drink plenty of water and add a healthy amount of fiber to your diet and you should be okay. :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Sep 2010 • 1 answer
Posted 11 Apr 2011 • 1 answer
Posted 18 May 2011 • 1 answer
Posted 20 Oct 2011 • 2 answers
Posted 2 Jan 2012 • 5 answers